open access

Vol 66, No 12 (2008)
Other
Published online: 2009-01-07
Submitted: 2012-12-28
Get Citation

Case reports
Heparin-induced thrombocythopenia in a patient with massive pulmonary embolism and dilated cardiomyopathy, successfuly treated with fondaparinux – a case report

Anna Nowicka, Magdalena Kandziora, Katarzyna Szymanowska, Marek Michalski, Anna Piątkowska, Wojciech Biegalski, Rafał Dankowski, Kajetan Poprawski, Michał Wierzchowiecki
Kardiol Pol 2008;66(12):1306-1308.

open access

Vol 66, No 12 (2008)
Other
Published online: 2009-01-07
Submitted: 2012-12-28

Abstract

Heparin-induced thrombocythopenia (HIT) is a potentially serious complication of heparin treatment, rarely observed in cardiological wards. We present a case of a 38-year-old woman with dilated cardiomyopathy and massive pulmonary embolism treated with alteplase and unfractionated heparin. On 12th day an unexpected fall in platelet count was observed, without new signs of thrombosis. The HIT type II was diagnosed. Patient was treated effectively and safely by 7.5 mg of fondaparinux given subcutaneously once daily for 10 days.

Abstract

Heparin-induced thrombocythopenia (HIT) is a potentially serious complication of heparin treatment, rarely observed in cardiological wards. We present a case of a 38-year-old woman with dilated cardiomyopathy and massive pulmonary embolism treated with alteplase and unfractionated heparin. On 12th day an unexpected fall in platelet count was observed, without new signs of thrombosis. The HIT type II was diagnosed. Patient was treated effectively and safely by 7.5 mg of fondaparinux given subcutaneously once daily for 10 days.
Get Citation

Keywords

thrombocythopenia; heparin; pulmonary embolism

About this article
Title

Case reports
Heparin-induced thrombocythopenia in a patient with massive pulmonary embolism and dilated cardiomyopathy, successfuly treated with fondaparinux – a case report

Journal

Kardiologia Polska (Polish Heart Journal)

Issue

Vol 66, No 12 (2008)

Pages

1306-1308

Published online

2009-01-07

Bibliographic record

Kardiol Pol 2008;66(12):1306-1308.

Keywords

thrombocythopenia
heparin
pulmonary embolism

Authors

Anna Nowicka
Magdalena Kandziora
Katarzyna Szymanowska
Marek Michalski
Anna Piątkowska
Wojciech Biegalski
Rafał Dankowski
Kajetan Poprawski
Michał Wierzchowiecki

Important: This website uses cookies. More >>

The cookies allow us to identify your computer and find out details about your last visit. They remembering whether you've visited the site before, so that you remain logged in - or to help us work out how many new website visitors we get each month. Most internet browsers accept cookies automatically, but you can change the settings of your browser to erase cookies or prevent automatic acceptance if you prefer.

By "Via Medica sp. z o.o." sp.k., Świętokrzyska 73 street, 80–180 Gdańsk, Poland

tel.:+48 58 320 94 94, faks:+48 58 320 94 60, e-mail: viamedica@viamedica.pl